Use of SSRI/Antidepressant causes IBS? - IBS Diarrhea (IBS-D) - IBS Self Help and Support Group Forums - IBSgroup.org
Advertisement

Jump to content


Photo

Use of SSRI/Antidepressant causes IBS?


  • Please log in to reply
6 replies to this topic

#1 Kenny

Kenny

    Prolific Member

  • Members
  • PipPipPip
  • 129 posts

  • IBS Penpal
  • Country:India

Posted 27 October 2020 - 02:45 PM

Advertisement

The following articles claim that usage of these drugs or withdrawal from these drugs cause long term IBS .

 

 

Does anybody have any thoughts on  this ? Did any of you notice your IBS symptoms onset  after starting these drugs
 
 

 



#2 bushja1

bushja1

    Prolific Member

  • Members
  • PipPipPip
  • 621 posts

Posted 28 October 2020 - 05:14 PM

Come to think about it my IBS started after a bout of depression where I was prescribed an anti-depressant.   So long ago I don't even remember which one.  I didn't take them very long because they were no help with my depression



#3 Kenny

Kenny

    Prolific Member

  • Members
  • PipPipPip
  • 129 posts

  • IBS Penpal
  • Country:India

Posted 29 October 2020 - 03:34 AM

@bushja1 : My IBS also started after use of SSRI (it started one month after I started using these medicines and I am still on the meds  today, its been close to 7 years).

 

In your case , you didn't seem to take it for long. I'm guessing not even a year ? Seems reeli strange that one can get IBS from such a short term usage of anti depressants. ... do you think there is any truth to these claims  for short term usage ? 



#4 bushja1

bushja1

    Prolific Member

  • Members
  • PipPipPip
  • 621 posts

Posted 29 October 2020 - 08:31 AM

I kind of doubt that anti-depressants caused my IBS.   Actually,   my depression was brought on partially because I was having so much problem with gas.   I couldn't even be around people much.   I wasn't having diarrhea yet but now that I reflect on it I think this was the beginning to my intestinal problems.



#5 Kenny

Kenny

    Prolific Member

  • Members
  • PipPipPip
  • 129 posts

  • IBS Penpal
  • Country:India

Posted 29 October 2020 - 02:08 PM

yeah, there  doesn't seem to be a very strong connection in your case



#6 Kenny

Kenny

    Prolific Member

  • Members
  • PipPipPip
  • 129 posts

  • IBS Penpal
  • Country:India

Posted 02 November 2020 - 03:50 AM

@ Bushja1:

Are you on  any medication at the moment ? Not necessarily antidepressants but any kind of  psychotropic drugs ?



#7 bushja1

bushja1

    Prolific Member

  • Members
  • PipPipPip
  • 621 posts

Posted 02 November 2020 - 12:42 PM

@ Bushja1:

Are you on  any medication at the moment ? Not necessarily antidepressants but any kind of  psychotropic drugs ?

No.   The only meds I'm on are  Dicyclomine,  Motofen and Lomotil.   Also and nasal allergy spray. 


  • Kenny likes this





Advertisement

About Us | Contact Us | Advertise With Us | Disclaimer | Terms of Service | Crisis Resources

Irritable Bowel Syndrome |  Inflammatory Bowel Disease |  Crohn's Disease |  Ulcerative Colitis |  Fibromyalgia |  GERD - Reflux Disease


©Copyright 1995-2016 IBS Self Help and Support Group All rights reserved




This website is certified by Health On the Net Foundation. Click to verify. We comply with the HONcode standard for trustworthy health information: verify here